MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Catalog Number EX080801CD
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during stenting of a pre-dilated lesion in the axillary vein via access through the loop of a graft, the biliary stent could not be deployed by rotating the thumbweel of the deployment mechanism.Reportedly, there was no partial release of the stent and the delivery system could be retracted without issues.Another stent of the same brand was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.Based on the sample evaluation the reported failure to deploy could not be confirmed.During sample evaluation the stent could be completely deployed without problem by starting the deployment process with the thumbwheel and complete the release process by using the fast track deployment lever.No deficiency was found on the delivery system which may have led to the reported event.Previous investigations of similar complaints have been reviewed.A difficult patient anatomy or a challenging placement site may result into high friction during the attempt to release the stent and subsequent deployment failure.However, the reported application of the stent placement in the auxiliary vein represents an off label use of the device, which may have been a contributing factor.A manufacturing related root cause was also considered and during sample evaluation no device deficiency was found which may have led to the reported event.On the basis of the available information and the evaluation of the returned sample, a definite root cause for the reported event could not be identified.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used." and "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit." furthermore, the reported application represents an off label use of the device.The lifestent biliary stent system is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree.
 
Event or Problem Description
It was reported that during stenting of a pre-dilated lesion in the axilliary vein via access through the loop of a graft, the biliary stent could not be deployed by rotating the thumbweel of the deployment mechanism.Reportedly, there was no partial release of the stent and the delivery system could be retracted without issues.Another stent of the same brand was used to complete the procedure successfully.There was no reported patient injury.

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6094084
Report Number9681442-2016-00288
Device Sequence Number958950
Product Code FGE
UDI-Device Identifier04049519000411
UDI-Public(01)04049519000411(17)180525(10)ANAS2785
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2018
Device Catalogue NumberEX080801CD
Device Lot NumberANAS2785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2016
Supplement Report FDA Received Date12/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight73